Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 2, 2009, 2:24 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 2:24 PM MDT (20:24 UTC)
- Expired
- Jun 2, 2009, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 022024
FFWPIH
IDC031-071-077-022315-
/O.NEW.KPIH.FF.W.0005.090602T2024Z-090602T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
224 PM MDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...SUBLETT...MARION...MALTA...IDAHOME...
HEGLAR...BASIN...
WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO...
SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO...
* UNTIL 515 PM MDT
* AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
IDAHOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4236 11407 4264 11272 4212 11255 4201 11298
4201 11406
$$
VALLE1 follow-up statement
000
WGUS75 KPIH 022325
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
525 PM MDT TUE JUN 2 2009
IDC031-071-077-022332-
/O.EXP.KPIH.FF.W.0005.000000T0000Z-090602T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONEIDA ID-POWER ID-CASSIA ID-
525 PM MDT TUE JUN 2 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CASSIA...SOUTH CENTRAL
POWER AND WESTERN ONEIDA COUNTIES...
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL WORK INTO CASSIA
COUNTY FROM NEVADA AND UTAH THIS EVENING. INDIVIDUALS LIVING WITHIN
THE SOUTHERN HIGHLANDS SHOULD STAY INFORMED AS THESE CELLS MOVE INTO
THE REGION.
LAT...LON 4236 11407 4264 11272 4212 11255 4201 11298
4201 11406
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 1:34 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 2, 1:34 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT TUE JUN 2 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. UPPER LOW OFF OF THE COAST OF CALIFORNIA CONTINUES TO PUMP A LOT OF MOISTURE INTO SOUTHEAST IDAHO. FLOOD WATCHES CONTINUE FOR THE SOUTHERN AND EASTERN HIGHLANDS AND FOR THE CASTLE ROCK FIRE AREA NEAR KETCHUM. NUMEROUS SLIDES AND/OR WATER OVER ROADWAYS HAS OCCURRED OVER THE PAST 24 HOURS IN THESE AREAS. ADDITIONAL THUNDERSTORMS ARE LIKELY THIS EVENING AND THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING ADDITIONAL SLIDES AND/OR FLOODING. EXPECT PRECIPITATION TO DIMINISH MUCH MORE THAN LAST NIGHT SINCE THERE APPEARS TO BE NO UPPER LEVEL FEATURES MOVING INTO THE AREA TONIGHT. CONVECTION IS EXPECTED TO REDEVELOP DURING THE HEAT OF THE DAY WEDNESDAY. ALTHOUGH COVERAGE MAY NOT BE AS MUCH AS PAST COUPLE OF DAYS DUE TO THE INFLUENCE OF A VERY WEAK UPPER LEVEL RIDGE INTO THE AREA. THIS CONVECTION SHOULD DIMINISH ONCE AGAIN WEDNESDAY NIGHT WITH THE LOSS OF DAYTIME HEATING. EXPECT REDEVELOPMENT AGAIN ON THURSDAY WITH COVERAGE EXPECTED TO BE BETTER AS RIDGE MOVES OFF TO THE EAST. FLOODING IN THE SOUTHERN AND EASTERN HIGHLANDS MAY NOT BE AS MUCH OF A CONCERN ON THURSDAY DUE TO THE LESSER COVERAGE BUT COULD BE A PROBLEM ONCE AGAIN FRIDAY. THE CASTLE ROCK AREA WILL REMAIN SUSCEPTIBLE DURING THE ENTIRE TIME. AS LITTLE AS A QUARTER OF AN INCH OF RAIN IN A SHORT DURATION ON THE BURN AREA WOULD LIKELY TRIGGER ADDITIONAL SLIDES. .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT. UPPER LOW IS EXPECTED TO SLOWLY PUSH INLAND OVER CENTRAL CALIFORNIA ON FRIDAY. AS IT MOVES INLAND...IT WILL GRADUALLY FILL AND LIFT NORTHEASTWARD. THE LOW OPENS TO A TROUGH OVER IDAHO ON SUNDAY AND FINALLY EXITS THE AREA MONDAY. WITH THIS IN MIND...A VERY WET PATTERN IS EXPECTED TO PERSIST THROUGHOUT THE LONG RANGE. FLOODING CONCERNS WILL BE ONGOING WITH AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH PERIOD. HIGH TEMPERATURES EXPECTED TO BE SLIGHTLY BELOW NORMAL THROUGH THE FORECAST. HANKO && .AVIATION...SCATTERED SHOWERS AND TSTMS WILL LIFT ACROSS THE REGION FROM THE SOUTH THRU MIDNIGHT AS MONSOON MOISTURE CONTINUES TO FLOW INTO THE AREA. BRIEF MVFR CIGS/VIS ARE POSSIBLE IN SOME OF THE HEAVIER SHOWERS. SHOWERS ARE EXPECTED TO DIMINISH IN COVERAGE AFTER MIDNIGHT...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOPING LATE TOMORROW MORNING. HANKO && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT FEW DAYS AS MONSOON MOISTURE PERSISTS OVER THE NORTHERN ROCKIES AND THE GREAT BASIN. AREAS OF HEAVY RAIN ARE POSSIBLE. RELATIVE HUMIDITY READINGS WILL REMAIN HIGHER THAN NORMAL DUE TO THE MOIST AIRMASS AND WET GROUND IN MOST AREAS. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR IDZ022>025- 031. &&
Hazardous weather outlook, Jun 2, 4:15 AM MDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT TUE JUN 2 2009 IDZ017>025-031-032-031300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL IDAHO. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THIS PERIOD. HEAVY SHOWERS...PRODUCING A FLASH FLOOD THREAT...WILL RETURN ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:37 PM MDT | Flash Flood Watch | PIH | 29 hr | |
| Jun 1, 6:50 PM MDT | Flash Flood Warning | PIH | Franklin | 3 hr |
| Jun 1, 10:40 PM MDT | Flash Flood Warning | PIH | Oneida, Power | 3 hr |
| Jun 2, 4:30 AM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
| Jun 2, 3:47 PM MDT | Special Weather Statement | PIH | Bannock | 58 min |
| Jun 2, 3:54 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 41 min |
| Jun 2, 4:42 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 48 min |
| Jun 2, 4:46 PM MDT | Special Weather Statement | PIH | Bonneville | 59 min |
| Jun 2, 5:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.